MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHOICE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION CHOICE; WIRE, GUIDE, CATHETER
Model Number 1920
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and tip detachment occurred.The target lesion was located in the coronary artery.A 300cm choice guidewire was used with a non bsc stent delivery system.The choice guidewire was being withdrawn post stent placement when it became stuck to the stent's strut resulting in the guidewire's tip detachment.Removal attempts were made to retrieve the detached tip however, they were unsuccessful.The detached tip remains in vessel at proximal stent site.No patient complications were reported and the procedure concluded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.Unit returned with its original pouch.The unit returned has distal tip damaged, as part of overall visual revision.Only a guidewire was received for this complaint.The device has the distal tip damaged, it was stretched and a section of the polymer tip was detached; besides, the guidewire was kinked in different sections along its body.Dimensional inspection for overall length and outer diameter (od) of distal tip could not be performed due to device condition.Od of middle of the device and od of proximal section are within specification.

Brand Name
CHOICE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8162329
Report Number2134265-2018-64127
Device Sequence Number2371165
Product Code DQX
UDI-Device Identifier08714729150619
UDI-Public08714729150619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Model Number1920
Device Catalogue Number1920
Device Lot Number0021252688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;